MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER
Catalog Number 67025800
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via a health authority report; the 68-year-old male patient with a cerebral infarction underwent a thrombectomy procedure.An envoy® guiding catheter, 6f, 100 cm, mpd (67025800 / 30717738) was used to enter blood vessel after a successful puncture.The envoy guiding catheter was found to be kinked / bent during the process of entering the blood vessel, which resulted in poor surgical channel and delayed vascular patency and brain cells could not receive timely blood supply.A new guide catheter was immediately used as replacement to continue with the procedure.On 26-oct-2023, it was indicated that additional information related to the event, the procedure and the reported device issue cannot be obtained.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30717738) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Wire kinking/damage during clinical use is a known and common occurrence occurring during angiography and is typically related to anatomy, technique, skill, and vessel tortuosity.The instructions for use (ifu) cautions users to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage should not be used.If the operator encounters kinking or damage during use, they are clinically trained to immediately discontinue manipulations and remove the product.Therefore, the potential for patient injury/death occurring is remote.However, in this case, the event caused a delay in treatment, which reportedly resulted in ¿poor surgical channel and delayed vascular patency and brain cells could not receive timely blood supply¿.Additionally, the severity of the event is unknown.Based on this information, this event meets us fda reporting criteria under 21 cfr 803 with a classification of a ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
**udi related data quality updates only** correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
ENVOY 6F, MPD 100CM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18042913
Report Number3008114965-2023-00738
Device Sequence Number7500223
Product Code DQY
UDI-Device Identifier10886704031734
UDI-Public(01)10886704031734(11)220104(17)241231(10)30717738
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number67025800
Device Lot Number30717738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 YR
Patient SexMale